Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 395, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2017, 9:39 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2017, 9:39 PM CDT (02:39 UTC)
- Expired
- Jul 3, 2017, 10:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 10:07 PM CDT | TSTM WND GST 70 | Cleveland, OK | TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 8:39 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2711 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.0
The text
As transmitted.
784
WUUS54 KTSA 040239
SVRTSA
OKC113-117-040330-
/O.NEW.KTSA.SV.W.0395.170704T0239Z-170704T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
939 PM CDT MON JUL 3 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Osage County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 1030 PM CDT
* At 939 PM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Burbank to 7 miles southeast of
Fairfax to 4 miles west of Maramec, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Northwestern Tulsa... Bartlesville...
Sand Springs... Pawhuska...
Pawnee... Skiatook...
Hominy... Cleveland...
Fairfax... Barnsdall...
Sperry... Shidler...
Wynona... Jennings...
Ralston... Avant...
Westport... Osage...
Burbank... Hallett...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3616 9600 3616 9682 3624 9682
3625 9685 3651 9675 3677 9679 3678 9675
3700 9675
TIME...MOT...LOC 0239Z 270DEG 45KT 3675 9673 3653 9659 3625 9676
HAIL...1.00IN
WIND...60MPH
$$
Lacy2 follow-up statements
796
WWUS54 KTSA 040301
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1001 PM CDT MON JUL 3 2017
OKC113-117-040330-
/O.CON.KTSA.SV.W.0395.000000T0000Z-170704T0330Z/
Osage OK-Pawnee OK-
1001 PM CDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN OSAGE AND PAWNEE COUNTIES...
At 1001 PM CDT, severe thunderstorms were located along a line
extending from 2 miles south of Wynona to 3 miles southwest of Hominy
to near Maramec, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Northwestern Tulsa... Sand Springs...
Pawhuska... Pawnee...
Skiatook... Hominy...
Cleveland... Fairfax...
Barnsdall... Sperry...
Wynona... Jennings...
Ralston... Avant...
Westport... Osage...
Hallett... Blackburn...
Terlton... Maramec...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3671 9600 3616 9600 3616 9682 3624 9682
3625 9685 3651 9675 3665 9665 3670 9651
3677 9627
TIME...MOT...LOC 0301Z 257DEG 15KT 3651 9633 3638 9643 3625 9666
HAIL...1.00IN
WIND...60MPH
$$
Lacy296
WWUS54 KTSA 040310
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1010 PM CDT MON JUL 3 2017
OKC113-117-040330-
/O.CON.KTSA.SV.W.0395.000000T0000Z-170704T0330Z/
Osage OK-Pawnee OK-
1010 PM CDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN OSAGE AND SOUTHEASTERN PAWNEE COUNTIES...
At 1010 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Hominy to 4 miles east of Terlton,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Sand Springs... Skiatook...
Hominy... Cleveland...
Jennings... Westport...
Osage... Hallett...
Blackburn... Terlton...
Maramec... Walnut Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3634 9601 3616 9611 3616 9682 3624 9682
3625 9685 3634 9675 3647 9658 3646 9642
3645 9631
TIME...MOT...LOC 0310Z 276DEG 30KT 3639 9629 3621 9641
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:09 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 3, 9:09 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 909 PM CDT Mon Jul 3 2017 ...UPDATE... .DISCUSSION... Leading edge of the developing MCS currently pushing east and southeast into Osage/Pawnee counties in Northeast Oklahoma this evening. In response...severe thunderstorm watch has been issued to cover the majority of Eastern Oklahoma through 08z tonight. Within this complex...strong to severe wind gusts along with high rain rates have been observed. Scattered storms out ahead of the MCS have already produced some heavy rainfall across parts of Northeast Oklahoma and with additional rainfall moving into the CWA...areas of flashing flooding could become a concern. The MCS is expected to push into Northwest Arkansas in the 07-09z time frame. Latest short-term model solutions try to weaken the main convective line some as it enters into Northwest Arkansas. Though...gusty to strong winds and periods of heavy rainfall will be possible into the early morning hours Tuesday as the main MCV moves through the CWA. For the evening update...have increased pops to account for current thinking on timing as the MCS moves across the CWA. Also have increased QPF for tonight as reports of in the 1-2" range have been observed across Northwest Oklahoma. For the rest of tonights forecast...made a few tweaks to account for current trends and observations. Forecast already sent with the issuing of the watch. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 86 68 88 / 80 60 40 40 FSM 72 86 71 89 / 80 70 60 50 MLC 72 87 70 86 / 80 50 50 40 BVO 70 85 66 88 / 80 60 30 30 FYV 67 81 67 84 / 80 60 60 50 BYV 68 81 68 82 / 80 60 60 50 MKO 71 82 67 86 / 80 60 50 40 MIO 70 83 68 86 / 80 60 50 40 F10 70 85 69 86 / 80 60 50 40 HHW 72 87 73 90 / 80 30 50 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 AVIATION.....30
Hazardous weather outlook, Jul 3, 9:28 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 928 PM CDT Mon Jul 3 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 928 PM CDT Mon Jul 3 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated Eastern Oklahoma. Limited Northwest Arkansas. ONSET...Ongoing Eastern Oklahoma. After 1 AM Northwest Arkansas. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... A large thunderstorm complex entering into Eastern Oklahoma late this evening will continue to spread across the region into the overnight hours and push into Northwest Arkansas late tonight. Damaging winds in the 60 to 70 mile per hour range will be the primary threat along with a lesser threat of hail possible with this complex. The greater severe potential continues to be across much of Eastern Oklahoma into the overnight hours with limited severe potentials across Northwest Arkansas late tonight. Also...periods of heavy rainfall will spread across the region during the night with rain rates of around one inch per hour and greater at times. This additional heavy rainfall on top of recent rains will again increase the potential for flash flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY AND SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms may be ongoing early Tuesday as a large storm complex is likely to be moving across the region. Instability across the region will allow for a continued severe potential Tuesday. The unsettled weather pattern will continue with thunderstorm chances Wednesday...however the trend will be for drier and warmer weather for late week. The next cold front is forecast to move into the region over the weekend with a chance of thunderstorms returning. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 3, 7:33 PM CDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Tulsa OK 733 PM CDT MON JUL 3 2017 OKZ054-059-040100- Osage OK-Pawnee OK- 733 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND CENTRAL PAWNEE COUNTIES UNTIL 800 PM CDT... At 732 PM CDT, a cluster of strong thunderstorms was centered 4 miles northwest of Hominy, moving northeast at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Pawhuska... Hominy... Cleveland... Barnsdall... Wynona... Osage... Blackburn... Pershing... Nelagoney... Tallant... LAT...LON 3625 9632 3640 9668 3679 9648 3664 9602 TIME...MOT...LOC 0032Z 208DEG 25KT 3647 9643 Lacy
Special weather statement, Jul 3, 7:42 PM CDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Tulsa OK 742 PM CDT MON JUL 3 2017 OKZ054-040115- Osage OK- 742 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 815 PM CDT... At 742 PM CDT, a strong thunderstorm was located near Fairfax, moving northeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fairfax... Burbank... LAT...LON 3654 9670 3665 9679 3683 9655 3659 9638 TIME...MOT...LOC 0042Z 240DEG 14KT 3661 9670 Lacy
Special weather statement, Jul 3, 8:03 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
803 PM CDT MON JUL 3 2017
OKZ054-040130-
Osage OK-
803 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSAGE COUNTY UNTIL 830 PM
CDT...
At 803 PM CDT, strong thunderstorms were located along a line
extending from 7 miles northwest of Wynona to 9 miles north of
Cleveland to 3 miles southeast of Hominy. Movement was east at 15
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Pawhuska... Skiatook...
Hominy... Wynona...
Nelagoney... Pershing...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3684 9621 3653 9620 3636 9601 3633 9635
3642 9653 3665 9656
TIME...MOT...LOC 0103Z 253DEG 13KT 3659 9645 3644 9645 3640 9635
LacyLocal storm report, Jul 3, 8:11 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL HOMINY 36.41N 96.39W
07/03/2017 E1.00 INCH OSAGE OK EMERGENCY MNGR
PENNY TO QUARTER SIZE HAIL.
&&
AEJSpecial weather statement, Jul 3, 8:30 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Tulsa OK 830 PM CDT MON JUL 3 2017 OKZ054-040200- Osage OK- 830 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 900 PM CDT... At 829 PM CDT, strong thunderstorms were located along a line extending from 4 miles north of Fairfax to 10 miles northeast of Ralston. Movement was northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locally heavy rainfall is also expected with these storms. Locations in or near the path include... Pawhuska... Fairfax... Shidler... Burbank... Pershing... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3682 9664 3661 9623 3649 9656 3663 9682 TIME...MOT...LOC 0129Z 233DEG 7KT 3663 9668 3658 9657 Lacy
Local storm report, Jul 3, 9:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FLASH FLOOD HOMINY 36.41N 96.39W
07/03/2017 OSAGE OK BROADCAST MEDIA
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:33 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jul 3, 7:42 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 3, 8:03 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jul 3, 8:13 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 3, 8:27 PM CDT | Flash Flood Warning | TSA | Osage | 8 hr |
| Jul 3, 8:30 PM CDT | Special Weather Statement | TSA | Osage | 30 min |
| Jul 3, 8:51 PM CDT | Flash Flood Warning | TSA | Osage | 8 hr |
| Jul 3, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 65 min |
| Jul 3, 9:23 PM CDT | Areal Flood Advisory | TSA | Cherokee | 3 hr |
| Jul 3, 10:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 61 min |
| Jul 3, 10:28 PM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Jul 3, 10:38 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 67 min |
| Jul 3, 10:59 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jul 3, 11:09 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa, Wagoner | 4 hr |
| Jul 3, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 51 min |
| Jul 3, 11:37 PM CDT | Tornado Warning | TSA | Okmulgee | 18 min |
| Jul 3, 11:49 PM CDT | Tornado Warning | TSA | Muskogee, Okmulgee, Wagoner | 26 min |
| Jul 4, 12:02 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Wagoner | 28 min |
| Jul 4, 12:04 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Wagoner | 41 min |
| Jul 4, 12:46 AM CDT | Special Weather Statement | TSA | Muskogee, Pittsburg | 59 min |
| Jul 4, 1:24 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 66 min |
| Jul 4, 1:29 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 61 min |
| Jul 4, 3:36 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 39 min |
| Jul 4, 3:58 AM CDT | Special Weather Statement | TSA | Latimer | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.